Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking eltroxin 50mg. Increased TSH, weight gain. Medicine to increase metabolism?

hi, I am taking eltroxin from last 6 months .. initially started with 100mg and now reduced to 50... my recent blood reports show an increased TSH ... please let me know if i should increase or decrease the dosage ??? i have been putting on weight ... is there any other medicine that can be taken to increase the metabolism in the body ? Can the thyroid medicine really help in increasing the metabolim and there fore losing the weight which is gained post having thyroid problems? i am really upset with the weight gain of around 15 kg in just 2 months.... thanks.
Asked On : Wed, 17 Oct 2012
Answers:  1 Views:  190
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Infertility Specialist 's  Response
Increased TSH means inadequate control of hypothyroidism. You need to increase dose of eltroxin. Also all the weight gain can not be attributed to thyroid problem alone. Though correction of thyroid problem will help you maintaining adequate level of metabolism, it might not help in loosing weight. There is no need for searching medicines to increase metabolism & for weight loss, as these medicines do more harm than good. Better way is to adopt healthy lifestyle by reducing fats & carbohydrates in diet & daily exercise.
Wish you good health.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor